MAUDE Adverse Event Report: COVIDIEN 12ML SYRINGE LUER LOCK (NS); SYRINGE, PISTON

COVIDIEN 12ML SYRINGE LUER LOCK (NS); SYRINGE, PISTON
Model Number 8881112083
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product. if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported there was a hair found in the syringe.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was completed for lot 19h15763x.During the production of this lot a non-conformance investigation was opened to determine the root cause of particulate matter observed in the fluid pathway; however, this particulate matter was identified as plastic shavings caused by build up in the aidlin system which transports the barrels from the molding process to the assembly process.In the assembly process blow off vacuums are in place to remove particulate such as hair and a review of shift notes and work orders did not find any issues with the blow off vacuums during or around the time of production of this lot.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.The customer provided photographic evidence of the alleged condition of particulate matter (strand of hair) inside the fluid path of the syringe.The physical device was discarded.The photos were reviewed and a strand of hair was observed; however, it was difficult to confirm that pm was inside the fluid pathway.For the purposes of this investigation it was assumed that the hair was inside the fluid path as alleged.Based on the information available and the investigation findings, the most probable root cause of the event was failure of the gowning procedure required by all personal entering the controlled manufacturing procedure.The investigation was not able to determine if it was a failure of personal to follow the gowning procedure or a failure of the gowning material.The process and procedures in place to prevent this condition were reviewed and determined to be adequate at this time.No further actions will be taken at this time.This complaint will be used for tracking and trending purposes.

Brand Name
12ML SYRINGE LUER LOCK (NS)
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key9397290
Report Number1424643-2019-00555
Device Sequence Number13924036
Product Code FMF
UDI-Device Identifier10884521010895
UDI-Public10884521010895
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881112083
Device Catalogue Number8881112083
Device Lot Number19H15763X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/23/2020
Patient Sequence Number1